Odd symptoms - 4 months post-op | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hysterectomy Support Posts > Hysterectomy Recovery (post hysterectomy)


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

Odd symptoms - 4 months post-op Odd symptoms - 4 months post-op

Thread Tools
  #1  
Unread 11-30-2007, 07:30 PM
Odd symptoms - 4 months post-op

I had a TAH with removal of both ovaries and tubes on August 6, 2007. I am using the Vivelle Dot .1 and for the 3rd time I am having what I thought was an allergic reaction. I had an itchy patch on my neck, itchy ear lobes and just not feeling good. The itchy patch has gone, but I still get itchy all over at times and I am still feeling blah. All this lasts about 3-4 days and then goes away. Each time I think its an allergic reaction, but can't come up with anything that I've done each time. Can it be the estrogen patch? Or could it be some sort of symptom of an infection?

Its totally confusing me. Thanks for any help.
Sponsored Links
Advertisement
 
  #2  
Unread 11-30-2007, 11:08 PM
Odd symptoms - 4 months post-op

I would check with your dr to be safe dont want an allergic reaction going on.
hugs
lisa

feel beter
  #3  
Unread 12-03-2007, 08:34 AM
Odd symptoms - 4 months post-op

Hi dlucky1
I just noticed your post. I use the Vivelle Dot too so I looked on the drug information sheet that came from my pharmacist. In the side effects section it lists these symtoms of a severe reaction as rare, but that reaction could include a rash, itching, swelling, severe dizziness, trouble breathing.

When I first started with mine the dose was a little too high for me and made me sick to my stomach. Once I cut it back I was fine. If you're still suffering with these symptoms, I agree you should talk to your dr and have it checked out. It's always possible your body will adjust and it will go away too. Let us know how you're doing.
's, Rita
Sponsored Links
Advertisement
 
  #4  
Unread 12-04-2007, 03:05 AM
Odd symptoms - 4 months post-op

dlucky1 - You say that you are on the .1 mg dosage of the Vivelle Dot? That's a bunch of hormones as PP stated above - did you work UP to .1? I would figure most would start you at the .05 level and either work you up or down depending on how it is doing for you. Typically, the younger you are the more the dosage would be - I looked at your age and, not being mean, but you aren't in your 20s anymore...perhaps they need to rethink giving you the highest dosage of the patch?

You also say a couple things that I might not be reading correctly - you say you get itchy patches on your earlobes and neck...and then comment about getting "itchy all over" at times. Are you actually seeing some type of rash or hives/welts? Do you have any on your lips/mouth/nose area or feeling itchy there or in your eyes? Usually anaphylactic shock would be the thing that they would be most concerned about - but it seems like what you are having is just a slight allergic reaction to it (unless, of course, you do get itchy all over). Now, bear in mind, full-blown allergic reactions can occur at any point when you are on any medication...the fact that you are having some issues with itchiness seems to point in the direction that you are having something going on.

You also mention you get better in 3-4 days - how long are you keeping the one patch on? The one I use says to change it every three days - I'm not sure if the .1 mg one stays on longer. Are you putting it on your stomach, backside any other place? The stomach, for some reason, doesn't absorb as much estrogen into the skin as quickly as your backside does...which is probably why it only mentions to put it "on your stomach" on my patient instruction sheet for my dosage.

Your feeling "blah" is a very vague description of what you are feeling - so you'd probably have to narrow it down when you call your doctor to give them a better insight into what you are experiencing. And I would call the doctor - at least to try a less mg dose patch if they deem the reactions you are having are minimal. Having a hive or two after taking a drug usually doesn't warrant discontinuing...but as I'm not a doctor, I certainly wouldn't take my word for it.

Please call and hopefully you can get this all worked out - perhaps taking an estrogen orally would be better? That way you could make sure you are getting X amount of dose in you on a more constant level than with absorption thru a patch (which does tend to vary more than orally esp if you put it on your backside). Plus you also have the added bonus of discontinuing it right then and there if you have something show up...the patch still has estrogen which courses thru your body for a while even after you take it off.

Mariann
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
13 Replies, Last Reply 10-27-2010, Started By Boolea
3 Replies, Last Reply 10-06-2010, Started By betsyjo
6 Replies, Last Reply 07-27-2010, Started By cbldt
6 Replies, Last Reply 10-10-2009, Started By kbennj
8 Replies, Last Reply 07-27-2007, Started By Rosalily
1 Reply, Last Reply 06-28-2007, Started By kerbear1109
2 Replies, Last Reply 05-27-2007, Started By Hildegarde
1 Reply, Last Reply 09-04-2006, Started By ibclowning
5 Replies, Last Reply 04-28-2004, Started By diannaroxie
12 Replies, Last Reply 04-18-2004, Started By Jaholland
4 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
10 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
2 Replies, Hormone and Menopause Central
1 Reply, Separate Surgeries
5 Replies, Natural Meno Post Hysterectomy - Kept Ovaries
12 Replies, Natural Meno Post Hysterectomy - Kept Ovaries
7 Replies, No Uterus - No Ovaries - No Hormones - Managing Menopause
1 Reply, Separate Surgeries
13 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
4 Replies, No Uterus - No Ovaries - No Hormones - Managing Menopause



Advertisement

Hysterectomy News

January 19,2021

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  


$vbulletin->featuredvideos is not an array!
Advertisement


Advertisement